Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 132, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 2024, 4:35 AM CDT for Vermilion County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2024, 4:35 AM CDT (09:35 UTC)
- Expired
- Jun 25, 2024, 5:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:55 AM CDT, 40 minutes earlier. Its key messages:
- A Heat Advisory remains in effect south of I-70 today as afternoon heat index readings peak at 100-105 degrees.
- Severe thunderstorms are possible across all of central and southeast Illinois today. The primary time frame will be afternoon and evening north of I-70...and evening into the overnight hours to the south.
Area forecast discussion, Jun 25, 3:55 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 355 AM CDT Tue Jun 25 2024 .KEY MESSAGES... - A Heat Advisory remains in effect south of I-70 today as afternoon heat index readings peak at 100-105 degrees. - Severe thunderstorms are possible across all of central and southeast Illinois today. The primary time frame will be afternoon and evening north of I-70...and evening into the overnight hours to the south. && .SHORT TERM...(Today through Wednesday) Issued at 355 AM CDT Tue Jun 25 2024 08z/3am regional radar mosaic shows a severe MCS tracking E/SE across central Wisconsin into western Michigan. Based on radar trends and consistent solutions from the HRRR/WRF-ARW, this system will remain well N/NE of the KILX CWA early this morning. Further south, a couple clusters of thunderstorms formed along and old outflow boundary across northeast Illinois late last evening. One cell has dropped S/SE into Iroquois County and will likely push into northern Vermilion County over the next hour. Gusty winds and large hail will be possible with this storm before it tracks into Indiana and dissipates before sunrise. Most CAMs suggest scattered convection will develop along the trailing outflow boundary left behind by the Wisconsin MCS later this morning. This should generally occur along/north of I-80...with the storms gradually sinking southward into the northern KILX CWA by mid-morning. As the atmosphere destabilizes, some of these cells may pose a severe risk toward midday into the early afternoon north of the I-72 corridor: however, am not expecting widespread severe. A more significant risk for strong to severe storms will materialize late this afternoon into this evening as a cold front dropping southward from the Northern Plains interacts with a moderately unstable, but weakly sheared environment. 00z HREF ensemble mean SBCAPEs are not quite as impressive as in previous runs, with values of 1500-2500J/kg across central Illinois. Meanwhile deep-layer wind shear remains paltry as evidenced by NAM 0-6km bulk shear of only around 20kt. Stronger instability/shear appear to be focused further W/NW across central/southern Iowa into far northern Missouri, where a greater potential for vigorous updrafts and storm organization warrants a risk for large hail and even a few tornadoes. Further east into central Illinois, the weaker shear will likely mean loosely organized thunderstorm cells primarily capable of scattered damaging wind gusts and localized downpours. May see some large hail as well, but with lower SBCAPE values and the freezing level near 15,000ft, think the potential for hail larger than golf balls is slim. Based on model consensus, have kept PoPs in the chance category through the day, then have ramped up to likely to categorical (70-80%) this evening as areal coverage increases in advance of the cold front. The storms will drop southward overnight into Wednesday morning...with rain chances coming to an end from north to south during the day Wednesday. Storm total rainfall will be highly variable across the area, but will generally range from 0.50 to 1.00. Some spots will exceed 1 inch, particularly along/west of I-55 where storms may be most concentrated tonight. Barnes .LONG TERM...(Thursday through Monday) Issued at 355 AM CDT Tue Jun 25 2024 Once the front passes, high pressure will build into the Great Lakes and bring central Illinois a period of comfortable weather. Low temperatures Wednesday night will drop into the lower to middle 60s while highs on Thursday remain in the lower to middle 80s. Another cold front will approach from the northwest late in the week, bringing rain chances back into the picture...particularly Friday afternoon through Saturday morning. Temperatures will briefly climb back into the upper 80s/lower 90s ahead of the front on Saturday, but will once again drop back into the lower to middle 80s after FROPA Sunday/Monday. Barnes && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1054 PM CDT Mon Jun 24 2024 Confidence is low on weather impacts at the terminal sites in the next 12 hours. Best consensus indicates a possible flare-up of storms mid-morning on Tuesday, that dissipates after about 3 hours. Have continued a Prob30 for those MVFR conditions across the northern TAF sites for now. Potential for that line of storms to reach the I-72 corridor terminals is low. Southwest winds will begin gusting to around 20 kt starting mid to late morning. Additional storms are likely Tue evening, as a line of storms drops south through central IL. MVFR conditions are likely, if not IFR during heavy rain, especially for PIA/BMI. Shimon && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 8 PM CDT this evening for ILZ066>068-071>073. &&
Hazardous weather outlook, Jun 24, 3:53 PM CDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 353 PM CDT Mon Jun 24 2024 ILZ027>031-036>038-040>057-061>063-252100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark- 353 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms are possible toward sunrise north of I-74. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Maximum heat indices of around 100 are expected Tuesday afternoon. Thunderstorms are possible north of I-72 Tuesday morning. Additional thunderstorms may develop Tuesday afternoon into evening. Some of these could be severe with damaging winds and large hail being the primary threats. Heavy rain could also lead to localized flooding in urban and low- lying areas. Additional storms are expected Friday into Saturday. Severe weather is currently not expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed north of I-74 closer to sunrise. ILZ066>068-071>073-252100- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 353 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat indices peaking around 105 will develop on Tuesday. A Heat Advisory is in effect from noon to 8 pm. Thunderstorms may develop Tuesday afternoon into evening and continue into Wednesday morning. Some of these storms could be strong to severe with damaging winds and large hail being the primary threats. Heavy rain could also lead to localized flooding in urban and low- lying areas. Additional storms are expected Friday into Saturday. Severe weather is currently not expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. NMA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:29 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 46 min |
| Jun 25, 8:14 AM CDT | Special Weather Statement | ILX | Stark | 46 min |
| Jun 25, 8:19 AM CDT | Special Weather Statement | ILX | Marshall | 26 min |
| Jun 25, 8:43 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 32 min |
| Jun 25, 9:10 AM CDT | Special Weather Statement | ILX | Knox, Peoria | 35 min |
| Jun 25, 10:24 AM CDT | Special Weather Statement | ILX | McLean, Tazewell | 36 min |
| Jun 25, 10:55 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 18 min |
| Jun 25, 11:02 AM CDT | Special Weather Statement | ILX | McLean | 28 min |
| Jun 25, 11:22 AM CDT | Special Weather Statement | ILX | Logan | 23 min |
| Jun 25, 11:26 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 34 min |
| Jun 25, 11:46 AM CDT | Special Weather Statement | ILX | Logan, Menard | 29 min |
| Jun 25, 11:57 AM CDT | Special Weather Statement | ILX | Mason | 33 min |
| Jun 25, 12:01 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Mason, Menard, Piatt and 1 more | 29 min |
| Jun 25, 12:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 13 min |
| Jun 25, 12:30 PM CDT | Special Weather Statement | ILX | Christian, Morgan, Shelby | 30 min |
| Jun 25, 12:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 37 min |
| Jun 25, 12:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 23 min |
| Jun 25, 1:01 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Douglas, Edgar | 29 min |
| Jun 25, 1:21 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 39 min |
| Jun 25, 2:17 PM CDT | Special Weather Statement | ILX | Crawford, Lawrence, Richland | 43 min |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 28 min |
| Jun 25, 2:49 PM CDT | Special Weather Statement | ILX | Clay | 26 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 30 min |
| Jun 25, 3:07 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 53 min |
| Jun 25, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 26 min |
| Jun 25, 4:47 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.